MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 4-0 S/A TF; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 4-0 S/A TF; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP434H
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 - results pending completion of investigation the product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information: d4, h4 - the actual device batch number associated with this event is not known.Two possible batch numbers are reported as follows: batch uamjzx expiration date: dec/31/2028 date of mfg.: jan/18/2024 batch tpmapc a manufacturing record evaluation was performed for the possible finished device lot uamjzx, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that 1 suture lot uamjzx was incorrect.However 2 different lot #'s were returned (uamjzx & tpmapc).*please confirm if one incorrect suture was found for each lot # (uamjzx and tpmapc) or *was one incorrect suture found and it is unknown if it was lot # uamjzx or tpmapc.*please confirm was the issue an incorrect suture and the wrong needle? or *was it just a wrong needle? *please explain why the suture is incorrect.What incorrect suture was found inside the package?.
 
Event or Problem Description
It was reported that the part number looks correct but the suture is incorrect, the needle shows tf and it is supposed to be rb-2.There was no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: according to the information received, it was reported that "the part number looks correct but the suture is incorrect, the needle shows tf and it is supposed to be rb-2." the product was returned to ethicon for evaluation.Two sealed boxes with thirty-six packets each that pertained to the product vcp434h with lot uamjzx were received for analysis.Upon visual inspection of the returned boxes, it was observed that the print needle sales type is tf.The boxes were opened and as per the sampling plan, a visual inspection was performed on thirteen samples.All foil packets and paper lids belong to needle tf.Due to this condition, further investigation was conducted on our systems.The graphics used were correct, based on the manufacturing dates and finished drawings.In addition, the needle rmc assigned to this lot number is (tf0018277ncsz) needle sales type tf, 1/2 circle, taper point.In addition, the two sale needle types were reviewed in the system and the needle characteristics for ft and rb-2 are the same.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional information was requested and the following was obtained: i reached out to our specialist, cary yancey, to solve this mystery.I have copied him on this email.See his comments below.¿the name of the needle changed because the wire diameter we use on that suture is the same for the rb-2 and the tf.This is the same exact needle.¿ d4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Our analysis lab received under (b)(4), 72 osp for lot uamjzx and 72 osp with lot tpmapc; the lot tpmapc is a mismatch in our system.Please clarify this mismatch.1.Please clarify if the additional device belong to this complaint? if so, what is the product code and lot number of the unknown returned product? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint and was returned in error, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to (b)(4) with the ups, dhl or fedex tracker number.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees, that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem found.The actual device batch number associated with this event is not known.The following are reported possible batch numbers: batch tpmapc/ vcp434h16 batch number, and no non-conformances were identified.Expiration date: nov/30/2028.Date of mfg.: dec/2/2023.Batch uamjzx / vcp434h16.Batch number, and no non-conformances were identified.Expiration date: dec/31/2028.Date of mfg.: jan/18/2024.D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.Investigation summary: the product was returned to ethicon for evaluation.Two sealed boxes with thirty-six packets each that pertained to the product vcp434h with lot tpmapc were received for analysis.Upon visual inspection of the returned boxes, it was observed that the print needle sales type is tf.The boxes were opened and as per the sampling plan, a visual inspection was performed on thirteen samples.All foil packets and paper lids belong to needle tf.Due to this condition, further investigation was conducted on our systems.The graphics used were correct, based on the manufacturing dates and finished drawings.In addition, the needle rmc assigned to this lot number is (tf0018277ncsz) needle sales type tf, 1/2 circle, taper point.In addition, the two sale needle types were reviewed in the system and the needle characteristics for ft and rb-2 are the same.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed since the samples received met the drawing specification.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was received: this matter has been resolved.The suture was changed from rb-2 to tf.

Brand Name
VCL+ UD 27IN 4-0 S/A TF
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19569673
Report Number2210968-2024-06400
Device Sequence Number20571475
Product Code GAM
UDI-Device Identifier10705031053212
UDI-Public10705031053212
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP434H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer06/20/2024
08/13/2024
09/11/2024
09/18/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/19/2024
09/10/2024
09/17/2024
09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown